Posted by: Momof3 | 2012-11-11

Wellbutrin -can it cause a humbilical hernia ?

Hi Cyber Doc

My husband has a umbilical hernia that is getting worse. I asked him to check with our GP when he saw him on Friday morning and our GP told my husband not to worry its the Wellbrtrin antidepressants that is causing the problem. My husband is over weight and 55 yrs old. Can this really be the case or should he get a 2nd opinion.?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

A study reported to the FDA with 46000 people participating, found that 39 people had an umbilical hernia. It was reported that Wellbutrin can worsen umbilical hernias. However, the hernia can be related to your husband being over weight and I suggest that he consults a dietrician. He should reconsult his doctor if the hernia enlarges and becomes problematic.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.